How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified Physician
Category: Medical
Satisfied Customers: 64051
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, health, prevention, complementary medicine, etc.
24257177
Type Your Medical Question Here...
DrRussMD is online now
A new question is answered every 9 seconds

I cannot have a bowel movement even after I take a laxative.

Resolved Question:

I cannot have a bowel movement even after I take a laxative. What is the problem. This has been going on for over a week.
Submitted: 6 years ago.
Category: Medical
Expert:  Dr. Chauhan replied 6 years ago.

Hello & Welcome to Just Answer,

I shall be trying my best to help you as much as I can. Could you please help me understand your problem by giving me the following details:

1) Any symptoms like pain in abdomen/ nausea/ vomiting/ bloating/ fever/ swelling/ lumps in abdomen/ etc?

2) Are you a diabetic?

3) Any other significant medical conditions or significant past history?

4) Seen your doctor for this and what did he/she tell you? Any tests/ investigations?

5) How old are you?

6) Any recent illness/ hospitalization?

Thanks. Shall be waiting for your reply.

Customer: replied 6 years ago.
I have never received any information, Please givre that to me for the fee In have paid you.
Expert:  DrRussMD replied 6 years ago.
Hello from JA
The fee does not transfer until you accept an answer.
I notice that the other expert has opted out.
So I will try to help.

No bowel movement at all can represent impaction of the stool and a laxative alone might not work for this.
Do you have any other symptoms?
Any illnesses
Any medications
Age?
dt
Customer: replied 6 years ago.
I have a back pain & bloating & very uncomforable.
Expert:  DrRussMD replied 6 years ago.
This most likely is an impaction and you might need help over coming it, a special for of enema for example.
a plain xray of the abdomen will show impacted stool, or likely impacted stool if it is there.
I suggest that you see your doctor immediately or go to urgy care
In practice, we often use soap suds enemas or even more effective preparations, but it is good to be examined and have some supervision.

The fact that you are having pain is a problem.
Occasionally as well, constipation can be caused by injury to the spine and if this is the case an MRI of the spine would be needed to confirm.

However, with relief to eh constipation, hopefully, your pain problems will resolve.
Good Luck
dt
Please click accept to give answer credit. Positive feedback most appreciated. Bonuses most helpful. Answers for informational purposes only.
DrRussMD, Board Certified Physician
Category: Medical
Satisfied Customers: 64051
Experience: Internal Medicine--practice all of internal medicine, all ages, family, health, prevention, complementary medicine, etc.
DrRussMD and 2 other Medical Specialists are ready to help you